MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG80166
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date (11/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the common femoral and iliac vein, the pta balloon allegedly detached from the catheter shaft.It was further reported that the detached segment was lodged into the subcutaneous tissue.Reportedly, the patient required medical intervention to cutdown and remove the detached segment.The patient was discharged from the hospital the next day post procedure.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the common femoral and iliac vein, the pta balloon allegedly detached from the catheter shaft and had a retraction issue.It was further reported that the detached segment was lodged into the subcutaneous tissue.Reportedly, the patient required medical intervention to cutdown and remove the detached segment.The patient was discharged from the hospital the next day post procedure.
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required.Investigation summary: the investigation is inconclusive for the reported failure balloon detachment and retraction problem, as the device was not returned for evaluation.The definitive root cause for the reported failure balloon detachment and retraction problem could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date (11/2022).

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10117900
Report Number2020394-2020-03620
Device Sequence Number2309778
Product Code LIT
UDI-Device Identifier00801741060830
UDI-Public(01)00801741060830
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80166
Device Catalogue NumberATG80166
Device Lot Number93XD0173
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;